Alert archive / Wisconsin / Wind Chill Advisories in 2013
Wind Chill Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 19, 2013, 4:19 AM CST for 8 counties in Wisconsin. It took effect at Jan 20, 2013, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2013, 4:19 AM CST (10:19 UTC)
- In effect from
- Jan 20, 2013, 12:00 AM CST
- Expired
- Jan 20, 2013, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
Counties Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Oneida County, WI, Portage County, WI, Vilas County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 136 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 4:09 AM CST, 10 minutes earlier.
Area forecast discussion, Jan 19, 4:09 AM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 409 AM CST SAT JAN 19 2013 .SHORT TERM...TODAY THROUGH SUNDAY...PCPN TRENDS...STRONG WINDS... FALLING TEMPERATURES AND ASSOCIATED WIND ADVISORY/WIND CHILL/MARINE HEADLINES ARE THE MAIN FCST CONCERNS. CLIPPER LOW OVER NE ND/NW MN WILL TRACK THROUGH THE UPPER PENINSULA OF MICHIGAN TODAY...AND DRAG AN ARCTIC COLD FRONT THROUGH THE FCST AREA THIS AFTERNOON. SCT SNOW SHOWERS SEEN OVER THER MN ARROWHEAD AND FAR NW WI SHOULD BRUSH THROUGH NORTHERN WI THIS MORNING...AND ADDITIONAL SNOW SHOWERS WILL ACCOMPANY THE COLD FRONT THIS AFTERNOON. ALTHOUGH MOISTURE IS LACKING WITH THIS SYSTEM...VERY STG DYNAMICS ASSOC WITH A STG S/W TROF...THE LFQ OF AN UPPER LEVEL JET...DEEP MID-LEVEL FRONTOGENTIC FORCING AND STEEP 850-700 MB LAPSE RATES WILL HELP GENERATE SCT MODERATE SNOW SHOWERS ALONG THE FRONT THIS AFTERNOON. THIS COULD END UP BEING A HISA (HIGH IMPACT SUB-ADVISORY) EVENT...AS LOCALLY POOR VISIBILITIES WILL LIKELY OCCUR...AND WET ROADS WILL QUICKLY FREEZE AS TEMPERATURES PLUMMET BEHIND THE FRONT LATE THIS AFTERNOON. PLAN TO ISSUE AN SPS LATER ON IN THE SHIFT TO HIGHLIGHT THIS THREAT. HAVE MAINTAINED LIKELY POPS ACROSS NC WI FOR THIS AFTERNOON...WHERE MOST PLACES SHOULD PICK UP AN INCH OR SO OF SNOW THIS AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN VILAS COUNTY. PCPN TRENDS WILL TRANSITION TO MORE OF A TYPICAL NW FLOW LAKE EFFECT PATTERN TONIGHT INTO SUNDAY. THE SETUP IS NEVER PERFECT FOR BIG ACCUMS...AS THE WIND TRAJECTORY IS BIT TOO WESTERLY AT TIMES...STG SUBSIDENCE OCCURS AT TIMES...AND LLVL TEMPS BECOME TOO COLD FOR DENDRITES BY MID-EVENING TONIGHT. PLAN TO MENTION ADDITIONAL ACCUMS OF 1 TO 3 INCHES IN VILAS COUNTY TONIGHT AND ANOTHER INCH ON SUNDAY. STG CAA AND SUBSIDENCE IN THE WAKE OF THE FRONT...COMBINED WITH 925 MB WINDS 40-45 KTS/850 MB WINDS OF 45-55 KT...AND STEEP LLVL LAPSE RATES...SHOULD RESULT IN WIND GUSTS TO 45 TO 50 MPH ACROSS MOST OF C/EC WI AND THE LAKESHORE LATE THIS AFTERNOON AND TONIGHT. HAVE ISSUED A WIND ADVISORY FOR THIS AREA. THE WINDS WILL SUBSIDE A BIT OVERNIGHT...BUT THE COMBINATION OF WIND/TEMPS WILL PRODUCE WIND CHILLS AS COLD AS -25 OVER MUCH OF NC/C WI OVERNIGHT INTO SUNDAY MORNING. HAVE ISSUED A WIND CHILL ADVISORY FOR THAT AREA. .LONG TERM...SUNDAY NGT THRU NEXT FRI. THE MAIN STORY FOR THE FIRST PART OF THE EXTENDED FCST TO BE THE ARCTIC BLAST WHICH WL SETTLE OVER THE REGION WITH THE COLDEST AIR THIS WINTER SEASON. NOT UNTIL THE WRN CONUS UPR RDG BREAKS DOWN AT MID-WEEK WL THE ARCTIC AIR BEGIN TO LEAVE WI...TO QUICKLY BE FOLLOWED BY A RELATIVELY STRONG/FAST-MOVING SHORTWAVE TROF ACROSS THE NRN TIER OF STATES. THIS SYSTEM WOULD IMPACT NE WI THU-THU NGT AND BRING THE NEXT CHC FOR MEASURABLE SNOW. TEMPS BY LATE IN THE WORK WEEK SHOULD AT LEAST APPROACH NORMAL ALTHO ANOTHER COOL DOWN IS HINTED AT BY THE MDLS FOR NEXT WEEKEND. ARCTIC AIR WL CONT TO POUR INTO THE GREAT LAKES SUNDAY NGT WITH 8H TEMPS OVER NW WI APPROACHING -30C. THE PRESSURE GRADIENT IS STILL FAIRLY TIGHT BETWEEN THE DEPARTED CLIPPER OVER SE CANADA AND STRONG HI PRES OVER THE NRN/CNTRL PLAINS. EXPECT TO SEE WIND CHILL HEADLINES TO BE ISSUED WITH MIN TEMPS RANGING FROM THE MID-TEENS BELOW ZERO N-CNTRL TO AROUND ZERO LAKESIDE...COUPLED WITH W-NW WINDS AROUND 10 MPH...TO SEND WIND CHILLS INTO THE -20 TO -32 DEGREE RANGE. THESE W-NW WINDS ARE NOT A FAVORABLE TRAJ FOR HEAVY LAKE EFFECT SNOW SHWRS OVER VILAS CNTY...HOWEVER ANTICIPATE SEEING AT LEAST SCT SNOW SHWR ACTIVITY REACH THE FAVORED SNOWBELT AREAS OF THE CNTY WITH PERHAPS UP TO AN INCH OF ACCUMULATION. LITTLE CHANGE EXPECTED SYNOPTICALLY SPEAKING HEADED INTO MON WITH THE NW FLOW ALOFT AND THE ARCTIC AIR MASS LOCKED IN OVER THE REGION. THE BETTER LAKE EFFECT SNOW WL CONT TO FAVOR NW/ERN 1/3 OF UPR MI WITH ONLY SCT ACTIVITY AFFECTING VILAS CNTY. TEMPS WL REMAIN THE BIG STORY AS MUCH OF N-CNTRL AND CNTRL WI WL NOT GET OUR OF THE NEGATIVE NUMBERS (GENERALLY ZERO TO 5 BELOW). ON TOP OF THE VERY COLD TEMPS WL BE A SUSTAINED W-NW WIND OF 10 TO 20 MPH WHICH WOULD PLACE WIND CHILL READINGS AT -20 DEGS OR COLDER FOR ALMOST THE ENTIRE FCST AREA...THUS HEADLINES BY NEED TO BE EXTENDED RIGHT THRU MON. THE AREA OF HI PRES IS FCST TO EXTEND FROM THE UPR MS VALLEY TO THE OZARKS MON NGT WITH WINDS BACKING A BIT MORE TO A 280 OR 290 DEGREE DIRECTION WHICH IS EVEN MORE OF AN UNFAVORABLE TRAJ TO BRING LAKE EFFECT INTO VILAS CNTY...THUS AM NOT EXPECTING MUCH (IF ANY ACCUMULATION). THERE WL BE SOME WIND THRU THE NGT WHICH WOULD HELP TO PREVENT TEMPS FROM COMPLETELY FREE-FALLING. EVEN SO...MON NGT APPEARS TO BE THE COLDEST NGT WITH READINGS DROPPING TO NEAR 20 BELOW ZERO N-CNTRL...AROUND 5 BELOW ZERO ALONG THE LK MI SHORELINE. ADD IN SOME WIND AND WE ARE LOOKING AT ADDITIONAL WIND CHILL HEADLINES FOR ALL OF NE WI. THE HI PRES FINALLY REACHES THE WRN GREAT LAKES REGION ON TUE WHICH SHOULD ALLOW FOR WINDS TO LIGHTEN UP (GENERALLY IN THE 5-10 MPH RANGE). THIS SFC HI DOES NOT HAVE A LOT OF DRY AIR WITH IT AS FCST SOUNDINGS INDICATE SEVERAL LAYERS OF MOISTURE...THUS PARTLY SUNNY SKIES WOULD BE THE BEST CASE SCENARIO. MAX TEMPS WL AGAIN STRUGGLE TO REACH ZERO...ESPECIALLY AFTER THE BITTERLY COLD START TO THE DAY. MAY NEED TO TAKE VALUES DOWN A DEGREE OR TWO FROM THE PREVIOUS FCST. CHANGES IN THE OVERALL SYNOPTIC PATTERN BEGINS TUE NGT AS THE WRN CONUS UPR RDG STARTS TO MOVE TOWARD THE ROCKIES AND WEAKEN A BIT. ONE MORE VERY COLD NGT ANTICIPATED ACROSS NE WI WITH THE SFC HI PRACTICALLY OVERHEAD (THUS LIGHT WINDS). LOOK FOR MIN TEMPS TO RANGE FROM 10 BELOW TO 15 BELOW NORTH TO AROUND ZERO LAKESIDE. SOME MODERATION IN TEMPS IS EXPECTED ON WED AS THE SFC HI SHIFTS TO OUR EAST ALLOWING WINDS TO BACK W-SW AND THE CORE OF THE UPR TROF PULLS FARTHER EAST. IN ADDITION...THE UPR RDG QUICKLY BREAKS DOWN OVER THE ROCKIES ALLOWING FOR SOME MILDER PACIFIC AIR TO BEGIN MOVING INTO THE CNTRL CONUS. SINCE THE MEAN FLOW TO BECOME LESS AMPLIFIED WITH THE BREAK DOWN OF THE UPR RDG...THIS WL ALLOW FOR A PACIFIC SYSTEM TO RACE EWD ACROSS THE CONUS WED NGT INTO FRI. AS ONE WOULD EXPECT...THE MDLS ARE HAVING SERIOUS TIMING ISSUES WITH THIS SYSTEM...AS WELL AS THE TRACK OF THE ACCOMPANYING SFC LOW. SIMPLY TAKING A ROUGH AVERAGE OF THE MDLS WOULD FAVOR THIS SYSTEM AFFECTING NE WI DURING THE THU- THU NGT TIME FRAME WITH SOME MEASURABLE SNOW. AMOUNTS COULD BE LIMITED DUE TO THE SPEED OF THE SYSTEM OVERALL...BUT WAY TOO EARLY TO DETERMINE SNOW EXTENT JUST YET. TEMPS ARE PROGGED TO WARM INTO THE TEENS TO LWR 20S FOR BOTH THU AND FRI...BUT THERE ARE SIGNS OF ANOTHER UPR RDG BUILDING ACROSS THE WRN CONUS TOWARD NEXT WEEKEND WHICH COULD DUMP ANOTHER COLD AIR MASS INTO THE GREAT LAKES. THIS AIR MASS WHILE COLD...WL NOT BE ANYTHING COMPARED TO THE IMPENDING ARCTIC BLAST FROM EARLIER IN THE WEEK. && .AVIATION...LOW CLOUDS REMAINED ACROSS FAR NORTHERN WI EARLY THIS MORNING...AND SCT SNOW SHOWERS WILL LIKELY IMPACT THAT AREA THIS MORNING. HOWEVER...THE BIGGEST AVIATION HAZARDS WILL ACCOMPANY AN ARCTIC COLD FRONTAL PASSAGE THIS AFTERNOON. SCT SNOW SHOWERS WILL DEVELOP ALONG THE FRONT...WITH LOCAL VSBYS BLO 1SM. IN ADDITION... STRONG WEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND TONIGHT... WITH GUSTS TO 35 TO 45 KTS...HIGHEST ACROSS C/EC WI AND ALONG THE LAKESHORE. LAKE EFFECT SNOW SHOWERS WILL DEVELOP IN NC WI LATER TODAY INTO TONIGHT...ESPECIALLY ACROSS VILAS COUNTY. && .MARINE...HAVE CANCELLED THE SMALL CRAFT ADVISORY EARLY THIS MORNING...AND ISSUED A GALE WARNING FOR LATE THIS AFTERNOON AND TONIGHT. WEST TO NORTHWEST GALE FORCE GUSTS WILL INCREASE TO 45 KTS. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST SUNDAY FOR WIZ031-037>039-045-048-049. WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY FOR WIZ022-040-050. WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT FOR WIZ030-035-036. WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY FOR WIZ005-010-011-018-019-030-035-036. && KIECKBUSCH/KALLAS
Hazardous weather outlook, Jan 18, 2:51 PM CST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 251 PM CST FRI JAN 18 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 251 PM CST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY AN ALBERTA CLIPPER IS FORECAST TO MOVE THROUGH NORTHERN SECTIONS OF THE REGION SATURDAY INTO SATURDAY EVENING. IT SHOULD BRING AN INCH OR TWO OF SNOW TO NORTHERN WISCONSIN. ARCTIC AIR WILL BEGIN TO ARRIVE SUNDAY AND REMAIN THROUGH THE MIDDLE OF NEXT WEEK. WIND CHILL ADVISORIES OR WARNINGS WILL LIKELY BE NECESSARY MONDAY AND TUESDAY. ARCTIC AIR MOVING OVER THE WARMER WATERS OF LAKE SUPERIOR WILL BRING SEVERAL ROUNDS OF LAKE EFFECT SNOW SHOWERS TO VILAS COUNTY FROM SATURDAY NIGHT THROUGH AT LEAST MONDAY NIGHT. WHILE HEAVIER ACCUMULATIONS SHOULD REMAIN NORTH OF THE MICHIGAN BORDER...THE FAVORED SNOWBELT AREAS OF VILAS COUNTY COULD PICK UP SEVERAL INCHES OF ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-192100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 251 PM CST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SOUTH TO SOUTHWEST WINDS MAY GUST TO 25 TO 30 KNOTS AT TIMES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PASSAGE OF AN ARCTIC COLD FRONT WILL LIKELY LEAD TO NORTHWEST GALES FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. RDM/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 4:27 AM CST | Wind Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 7 more | 23 hr |
| Jan 19, 4:42 AM CST | Gale Warning | GRB | 23 hr | |
| Jan 19, 3:04 PM CST | Heavy Freezing Spray Warning | GRB | 13 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.